5 doctors weighed in:

Can mental health drugs give you hot flashes and night sweats?

5 doctors weighed in
Emily Lu
Family Medicine
3 doctors agree

In brief: Yes

Some antidepressants are among the most common causes of night sweats.
However, others are actually commonly used to treat hot flashes, so those may be caused by a different drug or mechanism. I would talk to your doctor as it depends on what medications you are taking. Night sweats can also be a symptom of serious diseases, so you should see your doctor.

In brief: Yes

Some antidepressants are among the most common causes of night sweats.
However, others are actually commonly used to treat hot flashes, so those may be caused by a different drug or mechanism. I would talk to your doctor as it depends on what medications you are taking. Night sweats can also be a symptom of serious diseases, so you should see your doctor.
Emily Lu
Emily Lu
Answer assisted by Emily Lu, Medical Student
Thank
1 comment
Dr. Donald Hazlett
I couldn't agree more!
Dr. Douglas Bey
Psychiatry

In brief: Yes

Especially those with anticholinergic side effects--effexor the older ones like to frail Elavil (amitriptyline) etc.

In brief: Yes

Especially those with anticholinergic side effects--effexor the older ones like to frail Elavil (amitriptyline) etc.
Dr. Douglas Bey
Dr. Douglas Bey
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors